Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suffering from chicken pox, viral infection. Prescribed monocef-o, aciclovir, zincovit. Should antibiotics be stopped?

My wife is suffering from chicken pox for three days. Doctor prescribed Monocef-o 200mg 2 tabs daily, Aciclovir 2 tabs daily, Zincovit 1 tab daily, becelac 1 tab daily. She has already started taking these medicines. I think I should drop the antibiotic . Will it be desirable to discontinue antibiotic at this stage because it is viral infection fever . what else i should do.
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response

Thanks for being with us.

As such according to the standard references there is no role of prophylactic antibiotics in chicken pox.Meticulous skin care,nail scraping to avoid trauma due to itching and anti-itching medicines such as hydroxyzine or avil.

Hence you can stop monocef-o if there is no infection at present.

Continue with the rest of the medicines as advised.

Hope this will help you.

Wish you good health.
Answered: Mon, 18 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor